Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 65, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 19, 2012, 2:07 PM MDT for Grant County, Luna County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2012, 2:07 PM MDT (20:07 UTC)
- Expired
- Aug 19, 2012, 2:45 PM MDT
- In force
- 38 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Grant County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 137 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
285 WUUS54 KEPZ 192007 SVREPZ NMC017-029-192045- /O.NEW.KEPZ.SV.W.0065.120819T2007Z-120819T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 207 PM MDT SUN AUG 19 2012 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO... NORTHWESTERN LUNA COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 245 PM MDT * AT 204 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CITY OF ROCKS STATE PARK...MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF EASTERN GRANT AND NORTHWESTERN LUNA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH... HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW. IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3226 10800 3248 10819 3260 10792 3255 10785 TIME...MOT...LOC 2007Z 032DEG 5KT 3254 10794 $$ JMG
2 follow-up statements
210 WWUS54 KEPZ 192027 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 227 PM MDT SUN AUG 19 2012 NMC017-029-192045- /O.CON.KEPZ.SV.W.0065.000000T0000Z-120819T2045Z/ LUNA NM-GRANT NM- 227 PM MDT SUN AUG 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL GRANT AND NORTHWESTERN LUNA COUNTIES UNTIL 245 PM MDT... AT 225 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CITY OF ROCKS STATE PARK...MOVING NORTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF EASTERN GRANT AND NORTHWESTERN LUNA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3226 10800 3248 10819 3260 10792 3255 10785 TIME...MOT...LOC 2027Z 234DEG 4KT 3256 10790 $$ JMG
211 WWUS54 KEPZ 192044 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 244 PM MDT SUN AUG 19 2012 NMC017-029-192053- /O.EXP.KEPZ.SV.W.0065.000000T0000Z-120819T2045Z/ LUNA NM-GRANT NM- 244 PM MDT SUN AUG 19 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRANT AND NORTHWESTERN LUNA COUNTIES WILL EXPIRE AT 245 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER GUSTY WINDS AND HEAVY RAIN AND LOCALIZED FLOODING SOUTH OF CITY OF ROCKS STATE PARK ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3226 10800 3248 10819 3260 10792 3255 10785 TIME...MOT...LOC 2043Z 234DEG 4KT 3257 10788 $$ JMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:11 AM MDT, 10 hours 56 minutes earlier.
Area forecast discussion, Aug 19, 3:11 AM MDT, 10 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 311 AM MDT SUN AUG 19 2012 .SYNOPSIS... MOIST AND UNSTABLE CONDITIONS WILL REMAIN OVER THE REGION WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY BECOME STRONG WITH HEAVY RAINS...SMALL HAIL AND STRONG WIND GUSTS POSSIBLE. MOISTURE WILL REMAIN OVER THE AREA THROUGH THE WEEK WITH AT LEAST A SLIGHT CHANCE OF SHOWERS AND STORMS EACH DAY. TEMPERATURES WILL REMAIN NEAR SEASONAL AVERAGES THROUGH THE WEEK. && .DISCUSSION... LITTLE CHANGE IN THE WEATHER CURRENT WEATHER PATTERN IS EXPECTED FOR THE NEXT FEW DAYS. A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE AREA TO HELP FUEL SHOWER AND THUNDERSTORM DEVELOPMENT IN THE AFTERNOON AND NIGHT TIME. COVERAGE WILL REMAIN SPOTTY WITH SOME AREAS RECEIVING MORE RAIN AND STORMS THAN OTHERS. HIGH PRESSURE WILL BUILD BACK OVER THE STATE LATE TODAY BUT WILL NOT AS STRONG AS DAYS PAST AND WILL ONLY HAVE A MILD SUPPRESSING AFFECT. DAY TIME HEATING AND OROGRAPHIC AFFECTS WILL STILL BE ABLE TO TRIGGER STORMS OVER THE MOUNTAINS BY MID DAY WITH LOWER ELEVATIONS SEEING ACTIVITY LATER IN THE AFTERNOON AND NIGHT TIME. SOME OF THE STORMS MAY BE STRONG AND CAPABLE OF PRODUCING HEAVY RAINFALL WITH LOCALIZED FLOODING ALONG DRAINAGES AND LOW WATER CROSSINGS POSSIBLE. A FEW OF YESTERDAY'S STORMS PRODUCED STRONG WINDS AND SMALL HAIL AND THAT MAY BE THE CASE AGAIN THE NEXT FEW DAYS. THE PATTERN WILL CHANGE SOMEWHAT ON WEDNESDAY AND THURSDAY AS THE HIGH DROPS TO THE SOUTH AND A WESTERLY FLOW SETS UP ACROSS THE STATE. EMBEDDED IMPULSES WITHIN THE FLOW MAY ACT ON THE MOISTURE TO DEVELOP ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE REGION. LOCALLY...MOUNTAIN ZONES WILL HAVE THE BEST SHOT AT PRECIP BUT A FEW LOWLAND AREAS MAY ALSO SEE SOME ACTIVITY. FAVORABLE SHEER MAY RESULT IN A SOME OF THE STORMS BECOMING STRONG ENOUGH FOR SMALL HAIL AND STRONG WIND GUSTS AS WELL AS PERIODS OF HEAVY RAINFALL. TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS. HIGH PRESSURE ALOFT WILL DEVELOP MORE TO THE NORTH FOR NEXT FRIDAY AND THE WEEKEND. ADDITIONALLY...MORE MOISTURE WILL FLOW INTO THE AREA FORM THE SOUTH AND EAST...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS NEXT WEEKEND. A WEAK IMPULSE MOVING JUST SOUTH OF THE AREA MAY ALSO BE A FACTOR IN STORM DEVELOPMENT AT THIS TIME. && .AVIATION....VALID 19/12Z-20/12Z... MOIST AND UNSTABLE AIR OVER SOUTHERN NEW MEXICO AND WEST TEXAS WILL REMAIN OVER THE AREA...WHICH WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM ACTIVITY OVER MUCH OF THE REGION THIS AFTERNOON AND TONIGHT. IN GENERAL EXPECT SCT- BKN030-050 SCT- BKN100-150 BKN200-250...WITH AREAS OF MVFR TO IFR CIGS AND VSBY NEAR ANY THUNDERSTORMS. WINDS GENERALLY LIGHT THRU THE PERIOD EXCEPT GUSTS 40-45KT NEAR ANY TSTMS. && .FIRE WEATHER... VERY MOIST AND UNSTABLE CONDITIONS WILL REMAIN OVER THE AREA THROUGH THE FIRST PART OF NEXT WEEK WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE. LOCALLY HEAVY RAINS WITH LOCALIZED FLOODING ARE POSSIBLE. HIGH PRESSURE ALOFT CURRENTLY STRETCHING FROM SOCAL AND ARIZONA NORTHWARD INTO IDAHO MAY WEAKEN AND SHIFT SOUTHEAST INTO NORTHERN MEXICO TUESDAY AND WEDNESDAY...BUT MOIST AIR WILL LIKELY REMAIN IN PLACE WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING THROUGH THE WEEK. MINIMUM AFTERNOON HUMIDITY IN THE 30 TO 40 PERCENT RANGE OVER LOWER ELEVATIONS EACH AFTERNOON THROUGH MONDAY...AND 40 TO 50 PERCENT OR ABOVE OVER HIGHER ELEVATIONS. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL THE NEXT FEW DAYS WITH LIGHT WINDS AND VERY LOW (2 OR 3) HAINES INDICES. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 93 72 90 71 93 / 30 30 20 20 20 SIERRA BLANCA 83 63 89 63 89 / 30 30 20 20 20 LAS CRUCES 89 67 89 67 92 / 30 30 20 20 20 ALAMOGORDO 91 68 91 69 93 / 40 30 20 30 20 CLOUDCROFT 67 48 69 51 70 / 50 40 40 40 30 TRUTH OR CONSEQUENCES 90 67 90 70 94 / 30 30 20 30 20 SILVER CITY 84 63 84 64 85 / 40 30 30 40 30 DEMING 91 68 91 68 94 / 30 30 20 30 20 LORDSBURG 93 70 93 70 95 / 30 30 20 30 30 WEST EL PASO METRO 93 73 90 73 93 / 30 30 20 20 20 DELL CITY 92 66 92 64 91 / 40 30 20 20 20 FORT HANCOCK 94 69 93 67 95 / 30 30 20 20 20 LOMA LINDA 83 63 87 65 87 / 30 30 20 20 20 FABENS 93 71 92 71 94 / 30 30 20 20 20 SANTA TERESA 92 71 93 71 94 / 30 30 20 20 20 WHITE SANDS HQ 90 69 92 70 93 / 30 30 20 20 20 JORNADA RANGE 93 65 93 66 93 / 30 30 20 20 20 HATCH 92 68 91 67 93 / 30 30 20 30 20 COLUMBUS 95 70 92 70 92 / 30 30 20 20 20 OROGRANDE 90 71 92 73 95 / 40 30 20 20 20 MAYHILL 76 56 78 58 79 / 50 40 40 40 30 MESCALERO 79 54 81 57 81 / 50 40 40 30 30 TIMBERON 79 56 76 57 77 / 50 40 40 30 30 WINSTON 82 59 85 60 86 / 50 30 40 40 30 HILLSBORO 88 63 88 65 88 / 30 30 30 30 20 SPACEPORT 91 65 92 67 93 / 30 30 20 30 20 LAKE ROBERTS 86 61 85 60 88 / 50 30 40 40 30 HURLEY 87 65 85 65 87 / 30 30 20 30 20 CLIFF 92 62 93 62 94 / 50 40 30 30 30 MULE CREEK 86 59 86 58 87 / 50 40 30 40 30 FAYWOOD 88 64 88 64 88 / 30 30 20 30 20 ANIMAS 90 65 93 66 91 / 30 30 20 30 30 HACHITA 92 66 90 65 93 / 30 30 20 30 20 ANTELOPE WELLS 88 65 90 66 88 / 30 30 20 30 20 CLOVERDALE 83 63 84 62 80 / 30 40 20 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
Hazardous weather outlook, Aug 19, 11:20 AM MDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1120 AM MDT SUN AUG 19 2012 NMZ401>417-TXZ418>424-201730- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1120 AM MDT SUN AUG 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL AGAIN BE POSSIBLE TODAY. A FEW STORMS MAY PRODUCE SOME HEAVY RAINS WITH RAINFALL TOTALS OF 1 TO 2 INCHES. MOST OF US THOUGH WILL SEE RAIN TOTALS OF LESS THAN 0.25 IF ANYTHING AT ALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY OUR RAIN CHANCES WILL CONTINUE THROUGH THE WEEK. MAINLY SCATTERED MOUNTAIN AND LOWLAND ISOLATED THUNDERSTORMS. VERY TYPICAL FOR THIS TIME OF YEAR. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER TO THE NWS EL PASO OFFICE VIA OUR 800 NUMBER OR THROUGH LOCAL LAW ENFORCEMENT
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:16 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna | 119 min |
| Aug 19, 3:25 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.